I totally understand the concerns that you and others here have had. However, Reglan has been on the market and prescribed for many, many years. Can there be neurological consequences? Probably, but as you know these side effects listed, while they can occur, are unlikely. Most likely they occur in patients who already have neurological issues, and therefore are more susceptible.
My son, when he was young, had nervous tics. When he was in HS and getting ready for college, and he was embarassed by them. A neurologist prescribed Haldol, a heavy-duty drug similar risks of long-term irreversible side effects as Reglan. It was prescribed in a small dose for a short period of time to stop the nervous tics before he went off to college. It worked, and we were glad that we were able to send him off to college tic-free.
I bring this up because there are risks to everything. Carrie's GI doc probably doesn't prescribe it because he/she doesn't want to deal with the black box warning and take any chance that someone could get a side effect. I continue to stand by the fact that your doc must consider the risk small in your case.
As I said, I took it for several years with no short or long-term side effects.
I also know that there have been others here who have taken Reglan and have found it hepful.
My allergist would always quote St. Thomas Aquinas when we discussed risks of certain drugs or procedures. He said, "If the highest aim of a captain were to preserve his ship, he would keep it in port forever." There are always risks and benefits.
I don't take Reglan now, nor would I, as I don't have any symptoms it could help. Would I take it again? Yes, but I would be on the lookout for symptoms. The drug would not still be on the market if the consequences were as dire and as common as the discussion here seems to imply.
Good luck with your symptoms and decisions!